BISOPROLOL 1.25MGS ALTERNATE DAYS?

My 82 year old mother developed AF a month ago. She has been prescribed 1.25mgs Bisoprolol daily. This medication has sorted our her paroxysmal AF but has left her in a terrible state of exhaustion... this active woman can now barely get out of the chair!

The only positive is that it has actually helped her anxiety.

She has always been sensitive to most medications and i was wondering if 1.25mgs Bisoprolol on alternate days would work for her? Has anyone had a positive experience on such a small dose?

18 Replies

oldestnewest
  • Hi. Sorry your mum is feeling so tired. I wouldn't do anything without getting advice from her doctor though.

    I've been on the same dose daily and it had the same effect on me too. For a few weeks I just couldn't do anything but I'm now tolerating it better but still haven't the energy I used to have.

    I was supposed to double my dose but that would have wiped me out.

    on a good note it's slowed my heart rate down and got my blood pressure down too.

    I hope she feels more like herself soon and I would have a chat with her doctor.

    Good luck x

  • Bisoprolol is the fall back drug of choice for most doctors but does not suit everybody. We can't advice on doses etc. so suggest that you discuss this with her treating doctor as ther are alternatives.

  • I couldn't tolerate bisoprolol so was prescribed the next one, nebivolol. It's just as bad...

  • Not heard of this. I would ask the pharmacist first (they are more likely to have heard) and then ask her GP. Do the 1.25mg tablets have a break line?

    As I understand it there are what is best described as a reservoir component to help day in and day out and a boost component donut is more effective during the day.

  • Hi Vanbeet,

    I am on 1.25mg a day as well, l had a problem with tiredness myself and went back to my pharmacy and got a change of manufacture to Cardicor (brand name), no problems since.

    Worth a try.

    Best Wishes

    Barry

  • Also a thought. It can take 4 to 8 weeks to adjust to Bisoprolol. That's why for me it was only increased by 1.25mg at a spacing of 4 weeks.

  • If your mum takes it in the morning, consider changing to the evening.

    I am on the same dose and this helped me although I do sometimes fall asleep watching TV.

  • Don't most of us???!!!!

  • Hi vanbeek,

    I was originally prescribed it in the morning (5mg daily). Didn't work for me so my GP changed it to take in the evening ... no problems after that. Even after 6 plus years {I'm now coming up for 72} the tiredness is still there to some extent but I can still work and when not at work I just pace myself. At least it keeps my heart rate low and stable at 65 bpm which is a better alternative than my heart flipping into AF at 160 bpm. or whatever. There are times though when my heart rate does drop fairly rapidly and the lowest mine has gone is to 46 bpm, you soon know it as the patient gets quite cold, especially hands and feet, so don't panic if this happens but do follow up with your GP. The longer the patient is on the drug its effects seem to settle down. It took me over 6 months to get used to its little ways.

    BUT, a word of warning .... DON'T .... play around with it without consulting your Mums GP or Consultant .... its a tricky little drug ! and from memory there are plenty of warnings on the bit of paper tucked inside the packet.

    John

  • I have been on 10mg a day of bisoprolol for pver2 years never a problem lucky I suppose

  • Thats good to k5niw. Been on 10mg for past 5 weeks from 5mg.

    But its making me tired need that 20min nap then fine.

  • AF in itself will make you tired.

    Did you jump straight from 4mg to 10mg because that will make a difference as it is reckoned that it is typically 4 weeks to adjust to dose changes fully.

  • I went from 5mg to 10mg bisopolol around 5 weeks ago after a really bad chest infection.

    But was also put on 40mg three timeus a day of verspamil.

    Go to work but come home so tired.

    No support from hospital dr and gp says get on with it!

  • Bad luck. I switched to taking 1.25 at night before bed and feel much less woozy in the day time now. It took me at least a month to get used to it as it makes my heart rate very slow - about 40 bpm.

  • I had the same problem (I take 2.5 mg) and I'm 52. I don't take it for AF but for cardiomyopathy and found myself exhausted constantly I changed the time I took it to evening a couple a few hours before I went to sleep. I now sleep through most of the side effect. They daytime isn't as bad anymore.

  • Hello, newbie here. I just wanted to say thankyou to all for your posts on this. Although this was not my question I have learned some very useful things from it about what to expect with AF and how to manage AF meds.

  • I had very bad side effects on biso. Was taken off it had another paf attack and is now on fleckanaide and Apixaban. I am now stabilised and feel like a normal person again for 1.5 years Ask dr to change medication.

  • So sorry you mum has to put up with this. I am 20 years her junior and get so tired on 5mg a day it took me three months to feel like I wasn't wading through treacle. I hope you talk to your gp. They prescrime beta blockers for anxiety I believe given to students around exam times. They clearly make you relaxed but not good when you just drop of to sleep in mid conversation!

You may also like...